Message Number: YG6840 | New FHL Archives Search
Date: 2001-08-31 13:39:00 UTC
Subject: IBD & Imuran

I have posted here a few times about my four y/o Mufasa who was
with IBD. Muf was doing great on .3cc every two days with the
pedipred. Muf
was balding and regrew a gorgeous coat after I decreased his
pedipred from
1cc every day. He does eat strickly babyfood and does quite well
his weight. My vet and I decided to try the new Imuran therapy for
him since
it has less side effects.

I noticed about the time I changed him over to .5cc of Imuran, that
he became
unsteady on his feet. (BTW, he is negative for ADV). Now, whether
it was
coincidental or not, I don't know. He does have mature bilateral
cats which
are a recent development but were present before the change in meds.
his eating has decreased, as well as his energy level, and I suspect
his IBD
is really flaring up. He is dragging his face on the floor after
"smacking his lips" (for lack of a better term) and his tummy
something fierce as well as some slightly red stools. My vet and I
puzzled and I have put him back on the pedipred at .4 every other
day until I
can get him back down to the .3 every two days.

My questions are these: Has anyone else experienced any of these
with the Imuran? Any clues for the unsteadiness? Can I give any
pepcid or
pepto in conjunction with the pedipred to help with his irritated
colon? Any
insight or suggestions would be most welcome.

Thank you,